Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244276] of Xin Zhou

Papers Published

  1. Deift, P; Its, A; Krasovsky, I; Zhou, X, The Widom-Dyson constant for the gap probability in random matrix theory, Journal of Computational and Applied Mathematics, vol. 202 no. 1 SPECIAL ISSUE (2007), pp. 26-47, ISSN 0377-0427 [doi]
    (last updated on 2017/12/17)

    Abstract:
    In the bulk scaling limit for the Gaussian Unitary Ensemble in random matrix theory, the probability that there are no eigenvalues in the interval (0, 2 s) is given by Ps = det (I - Ks), where Ks is the trace-class operator with kernel Ks (x, y) = frac(sin (x - y), π (x - y)) acting on L2 (0, 2 s). In the analysis of the asymptotic behavior of Ps as s → ∞, there is particular interest in the constant term known as the Widom-Dyson constant. We present a new derivation of this constant, which can be adapted to calculate similar critical constants in other problems arising in random matrix theory. © 2006 Elsevier B.V. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320